Directed Nonabelian Sandpile Models on Trees - Laboratoire Interdisciplinaire des Sciences du Numérique Access content directly
Journal Articles Communications in Mathematical Physics Year : 2015

Directed Nonabelian Sandpile Models on Trees


We define two general classes of nonabelian sandpile models on directed trees (or arborescences) as models of nonequilibrium statistical phenomena. These models have the property that sand grains can enter only through specified reservoirs, unlike the well-known abelian sandpile model. In the Trickle-down sandpile model, sand grains are allowed to move one at a time. For this model, we show that the stationary distribution is of product form. In the Landslide sandpile model, all the grains at a vertex topple at once, and here we prove formulas for all eigenvalues, their multiplicities, and the rate of convergence to stationarity. The proofs use wreath products and the representation theory of monoids.

Dates and versions

hal-01131113 , version 1 (13-03-2015)



Arvind Ayyer, Anne Schilling, Benjamin Steinberg, Nicolas M. Thiéry. Directed Nonabelian Sandpile Models on Trees. Communications in Mathematical Physics, 2015, 335 (3), pp.1065-1098. ⟨10.1007/s00220-015-2343-7⟩. ⟨hal-01131113⟩
116 View
0 Download



Gmail Facebook Twitter LinkedIn More